MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL
Medical Device Problem Codes Misfocusing (1401); Unintended Movement (3026)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm tmicl13.2 -5.5/1.0/066 (sphere/cylinder/axis) implantable collamer lens was implanted upside down into the patient's right eye (od) on (b)(6) 2022.Refractive surprise was reported.On (b)(6) 2022 the lens was explanted.On the same day in a separate surgery a backup lens of different axis was implanted.The exchange resolved the problem.Cause of event is unknown.
 
Additional Manufacturer Narrative
Lens work order search-no similar complaints reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
B5: per additional information, "undesirable refractive outcome" after the lens was exchanged.Refractive surprise was also reported.Problem was not resolved.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14862676
Report Number2023826-2022-01908
Device Sequence Number4878276
Product Code QCB
UDI-Device Identifier00841542108386
UDI-Public00841542108386
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date11/15/2022
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale